Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 62, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 3, 2013, 2:17 PM PDT for Riverside County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2013, 2:17 PM PDT (21:17 UTC)
- Expired
- Sep 3, 2013, 5:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 101 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 2:45 PM PDT | FLASH FLOOD | 5 S Palm Springs, CA | USGS STREAM GAGE ON PALM CANYON CREEK REPORTED A 3.19 FT. RISE. GAGE PEAKED AT 3 PM PDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1887 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
254
WGUS56 KSGX 032117
FFWSGX
CAC065-040015-
/O.NEW.KSGX.FF.W.0062.130903T2117Z-130904T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
217 PM PDT TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL RIVERSIDE COUNTY INCLUDING THE MOUNTAIN BURN AREA IN
SOUTHERN CALIFORNIA...
* UNTIL 515 PM PDT
* AT 206 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL THAT HAS EXCEEDED USGS FLASH FLOOD THRESHOLDS OVER THE
MOUNTAIN BURN AREA.
* NUMEROUS STORMS ARE DEVELOPING AND CONTINUE TO TRACK NORTHWARD
TOWARD THE MOUNTAIN BURN AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATERSHEDS BURNED IN 2013 WITHIN THE MOUNTAIN BURN AREA ARE
PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS FROM THIS
RAINSTORM. DWELLINGS...ROADS...TRAILS...AND CAMPGROUNDS LOCATED ALONG
DRAINAGES WITHIN OR BELOW THE BURNED BASINS CAN BE IMPACTED BY FLASH
FLOODS AND DEBRIS FLOWS. THIS INCLUDES...BUT IS NOT RESTRICTED TO...
ALL DWELLINGS...ROADS...CAMPGROUNDS...AND INFRASTRUCTURE IN LOW LYING
AREAS OF TAQHUITZ CREEK...ANDREAS CANYON...MURRAY CANYON...WEST FORK
PALM CANYON...FOBES CANYON...APPLE CANYON...HERKEY CREEK AND
COLDWATER CREEK. IN ADDITION...ROADS THAT MAY BE AFFECTED INCLUDE...
BUT ARE NOT LIMITED TO...THOSE IN THE VICINITY OF SOUTH PALM CANYON
DRIVE...HIGHWAY 74...OR PINES TO PALMS HIGHWAY...BETWEEN MOUNTAIN
CENTER AND MORRIS RANCH ROAD...FOBES RANCH ROAD APPLE CANYON ROAD...
BONITA VISTA ROAD...FOREST SERVICE 5521 AND FOREST SERVICE 5505. FOR
MORE INFORMATION ON POST-FIRE DEBRIS FLOWS AND WHAT TO DO IF YOU LIVE
NEAR A RECENTLY BURNED AREA...GO TO
LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3380 11665 3382 11657 3371 11640 3367 11641
3368 11655 3367 11664
$$
JAD4 follow-up statements
447
WGUS76 KSGX 032143
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
243 PM PDT TUE SEP 3 2013
CAC065-040015-
/O.CON.KSGX.FF.W.0062.000000T0000Z-130904T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
243 PM PDT TUE SEP 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR
CENTRAL RIVERSIDE COUNTY INCLUDING THE MOUNTAIN BURN AREA AND
DRAINAGES BELOW...
AT 230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN ALONG THE DESERT SLOPES NEAR PALM SPRINGS...
INCLUDING THE MOUNTAIN BURN AREA.
RADAR RAINFALL ESTIMATES HAVE EXCEEDED 1.5 INCHES IN THE BURN AREA
ABOVE PALM SPRINGS. THUNDERSTORMS CONTINUE TO TRACK FROM SOUTH TO
NORTH OVER THE AREA.
FLASH FLOODING AND HEAVY DEBRIS FLOWS ARE LIKELY WITH THIS STORM
ALONG AND BELOW THE FOOTHILLS NEAR PALM SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATERSHEDS BURNED IN 2013 WITHIN THE MOUNTAIN BURN AREA ARE
PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS FROM THIS
RAINSTORM. DWELLINGS...ROADS...TRAILS...AND CAMPGROUNDS LOCATED ALONG
DRAINAGES WITHIN OR BELOW THE BURNED BASINS CAN BE IMPACTED BY FLASH
FLOODS AND DEBRIS FLOWS. THIS INCLUDES...BUT IS NOT RESTRICTED TO...
ALL DWELLINGS...ROADS...CAMPGROUNDS...AND INFRASTRUCTURE IN LOW LYING
AREAS OF TAQHUITZ CREEK...ANDREAS CANYON...MURRAY CANYON...WEST FORK
PALM CANYON...FOBES CANYON...APPLE CANYON...HERKEY CREEK AND
COLDWATER CREEK. IN ADDITION...ROADS THAT MAY BE AFFECTED INCLUDE...
BUT ARE NOT LIMITED TO...THOSE IN THE VICINITY OF SOUTH PALM CANYON
DRIVE...HIGHWAY 74...OR PINES TO PALMS HIGHWAY...BETWEEN MOUNTAIN
CENTER AND MORRIS RANCH ROAD...FOBES RANCH ROAD APPLE CANYON ROAD...
BONITA VISTA ROAD...FOREST SERVICE 5521 AND FOREST SERVICE 5505. FOR
MORE INFORMATION ON POST-FIRE DEBRIS FLOWS AND WHAT TO DO IF YOU LIVE
NEAR A RECENTLY BURNED AREA...GO TO
LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/
&&
LAT...LON 3380 11665 3382 11657 3371 11640 3367 11641
3368 11655 3367 11664
$$
JAD194
WGUS76 KSGX 032255
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
355 PM PDT TUE SEP 3 2013
CAC065-040015-
/O.CON.KSGX.FF.W.0062.000000T0000Z-130904T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
355 PM PDT TUE SEP 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR
CENTRAL RIVERSIDE COUNTY INCLUDING THE MOUNTAIN BURN AND DRAINAGES
BELOW...
AT 342 PM PDT...THUNDERSTORMS WITH VERY HEAVY RAIN WERE CONTINUING
TO DEVELOP AND TRACK ALONG THE CREST OF THE SAN JACINTO MOUNTAINS.
DOPPLER RADAR ESTIMATES THAT ONE TO TWO INCHES OF RAIN HAS
ACCUMULATED OVER THE BURN AREA OVER THE LAST TWO HOURS. THIS IS WELL
IN EXCESS OF THRESHOLDS NECESSARY TO PRODUCE FLASH FLOODING AND
DEBRIS FLOWS IN AND BELOW THE BURN AREA.
A USGS GAGE IN PALM CANYON CREEK HAS JUMPED 3 FEET OVER THE LAST
HOUR AND INDICATES SIGNIFICANT FLOW DOWN THE SLOPES TOWARD RURAL
AREAS WEST OF CATHEDRAL CITY AND RANCHO MIRAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATERSHEDS BURNED WITHIN THE MOUNTAIN BURN AREA ARE PARTICULARLY
SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS FROM THIS RAINSTORM.
DWELLINGS...ROADS...TRAILS...AND CAMPGROUNDS LOCATED ALONG DRAINAGES
WITHIN OR BELOW THE BURNED BASINS CAN BE IMPACTED BY FLASH FLOODS
AND DEBRIS FLOWS. THIS INCLUDES...BUT IS NOT RESTRICTED TO...ALL
DWELLINGS...ROADS...CAMPGROUNDS...AND INFRASTRUCTURE IN LOW LYING
AREAS OF TAQHUITZ CREEK...ANDREAS CANYON...MURRAY CANYON...WEST FORK
PALM CANYON...FOBES CANYON...APPLE CANYON...HERKEY CREEK AND
COLDWATER CREEK. IN ADDITION...ROADS THAT MAY BE AFFECTED
INCLUDE...BUT ARE NOT LIMITED TO...THOSE IN THE VICINITY OF SOUTH
PALM CANYON DRIVE...HIGHWAY 74...OR PINES TO PALMS HIGHWAY...BETWEEN
MOUNTAIN CENTER AND MORRIS RANCH ROAD...FOBES RANCH ROAD APPLE
CANYON ROAD...BONITA VISTA ROAD...FOREST SERVICE 5521 AND FOREST
SERVICE 5505. FOR MORE INFORMATION ON POST-FIRE DEBRIS FLOWS AND
WHAT TO DO IF YOU LIVE NEAR A RECENTLY BURNED AREA...GO TO
LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
DIEGO.
&&
LAT...LON 3380 11665 3382 11657 3371 11640 3367 11641
3368 11655 3367 11664
$$
JAD078
WGUS76 KSGX 032356
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
456 PM PDT TUE SEP 3 2013
CAC065-040015-
/O.CON.KSGX.FF.W.0062.000000T0000Z-130904T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
456 PM PDT TUE SEP 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR
CENTRAL RIVERSIDE COUNTY...
AT 450 PM PDT...DOPPLER RADAR INDICATES HEAVY RAIN HAS DIMINISHED
OVER THE WARNED AREA...INCLUDING THE MOUNTAIN BURN SCAR.
RADAR STORM TOTAL ESTIMATES RANGE FROM ONE TO OVER TWO INCHES OF
RAIN THROUGH 330 PM THIS AFTERNOON. RUNOFF AND DEBRIS FLOWS ARE
STILL LIKELY IN AND BELOW THE BURN AREA INCLUDING PALM CANYON WASH
WHERE A USGS GAGE CONTINUED TO REPORT ELEVATED FLOW AT 445 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
DIEGO.
&&
LAT...LON 3380 11665 3382 11657 3371 11640 3367 11641
3368 11655 3367 11664
$$
JAD951
WGUS76 KSGX 040012
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
512 PM PDT TUE SEP 3 2013
CAC065-040021-
/O.EXP.KSGX.FF.W.0062.000000T0000Z-130904T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
512 PM PDT TUE SEP 3 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM PDT FOR THE
MOUNTAIN FIRE AND AREAS BELOW INTO THE COACHELLA VALLEY IN CENTRAL
RIVERSIDE COUNTY...
RAIN ENDED IN THE AREA OVER AN HOUR AGO. SOME FLOW WILL CONTINUE TO
DRAIN ALONG THE DESERT FOOTHILLS...BUT SHOULD BE DECREASING THROUGH
THIS EVENING.
LAT...LON 3380 11665 3382 11657 3371 11640 3367 11641
3368 11655 3367 11664
$$
JADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:15 PM PDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 3, 1:15 PM PDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 115 PM PDT TUE SEP 3 2013 .SYNOPSIS... MONSOON MOISTURE AND DAYTIME HEATING WILL CONTINUE TO GENERATE AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS THIS WEEK. HIGH TEMPERATURES WILL BE 5 TO 10 DEGREES WARMER THAN NORMAL THIS WEEK...WITH LOCATIONS 10 MILES OR MORE INLAND ABOVE 95 TO 105. MARINE AIR AND PATCHY LATE NIGHT AND EARLY MORNING CLOUDS AND FOG WILL KEEP TEMPERATURES ALONG THE COASTAL STRIP CLOSER TO NORMAL. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... REMAINDER THIS AFTERNOON AND EVENING... WEST OF THE MOUNTAINS...TEMPERATURES ARE RUNNING ABOUT 5 DEGREES WARMER THAN MONDAY...OVER THE MOUNTAINS THEY ARE A FEW DEGREES HIGHER...OVER THE DESERTS A FEW DEGREES COOLER. THUNDERSTORMS HAVE NOT YET MATERIALIZED...STILL A COUPLE HOURS OF HEATING LEFT THIS AFTERNOON. DID LOWER THE POPS WEST OF THE RIDGE LINE AS TRANSPORT WINDS ARE OUT OF THE SOUTHWEST AND DO NOT EXPECT BACK BUILDING TO OCCUR. THUNDERSTORMS SHOULD DISSIPATE BY 1800 PDT. TONIGHT... STRATUS RETURN/REFORMATION/INLAND EXTENT...NAM4 CROSS SECTION ALONG THE COAST SUPPORTIVE BELOW 200 METERS/650 FEET MSL AND SO IS HAVING LESS/NO MID AND HIGH CLOUDS TONIGHT. PAIRED BACK THE INLAND EXTENT TO SHOW LEADING EDGE OF THE STRATUS/FOG WITHIN MILE OF THE COAST AND FROM CARLSBAD SOUTHWARD. WEDNESDAY... MODELS INDICATE AIR MASS DRIER...A FEW DEGREES WARMER...AND MORE STABLE...DUE TO TEMPORARY RIDGING AHEAD OF EASTERLY WAVE MOVING ACROSS MEXICO. BY WEDNESDAY AFTERNOON THE AXIS OF THIS EASTERLY WAVE PROGGED TO BE CROSSING THE SOUTHERN GULF OF CALIFORNIA. HAVE 1 TO 3 DEGREES WARMING IN FORECAST OVER TODAY AND POPS ABOUT HALF. WEDNESDAY NIGHT/THURSDAY... THE AXIS OF THE EASTERLY WAVE MOVES OUT TO LONGITUDE 115W BUT THE LOW OFF THE WASHINGTON/OREGON COAST IS ALSO PROGGED TO SHIFT INLAND. STREAMLINE ANALYSIS PLACES THE COL POINT IN THE VICINITY OF 32N 120W WITH DIVERGENT FLOW ACROSS SW CALIFORNIA. THIS LOWER CHANCES OF THUNDERSTORM DEVELOPMENT BUT DOES NOT COMPLETELY ELIMINATE THEM. BIG WEATHER MESSAGE WILL BE EVEN WARMER TEMPERATURES...AN AVERAGE 3 DEGREES ABOVE WEDNESDAY. THIS SHOULD PUT MOST INLAND VALLEY LOCATIONS CLOSE TO OR ABOVE 100 DEGREES....WITH MOUNTAIN TEMPERATURES RANGING FROM 95 TO 85...AND LOWER DESERTS 105 TO 110. FRIDAY THROUGH MONDAY... STILL MIGHT SEE AN INCREASE IN MID/HIGH CLOUDS THURSDAY NIGHT INTO FRIDAY FROM THE SOUTH...DEPENDS ON THE STRENGTH AND TRACK OF THE TROPICAL CYCLONE THAT IS LIKELY TO HAVE DEVELOPED BY THEN. DID CUT CUT BACK ON THE POPS WHICH DROPPED THE MENTION OF SHOWERS FOR THURSDAY NIGHT. STILL HAVE AFTERNOON/EARLY EVENING THUNDERSTORMS EACH DAY OVER THE MOUNTAINS AND DESERTS. ALSO FORECASTING A SLOW NORTHWARD AND SLIGHT EASTWARD/INLAND SPREAD OF NIGHT/MORNING STRATUS/FOG THROUGH THIS PERIOD. && .AVIATION... 032000Z...PATCHY STRATUS...WITH BASES AROUND 500 FT MSL AND TOPS NEAR 1000 FT MSL...WILL DEVELOP ALONG THE COAST LATE THIS EVENING...AND COULD PUSH AROUND 5 SM INLAND BY MID WED MORNING. LOW CLOUDS ARE EXPECTED TO REMAIN RIGHT ALONG THE COAST OR OFFSHORE. HOWEVER...VIS COULD LOWER AOB 1SM BR WHERE STRATUS NEARS TERRAIN. ANY STRATUS THAT DEVELOPS IS FORECAST TO CLEAR BY 16 UTC WED. OTHERWISE...ISOLATED TSTMS OVER MTNS AND DESERTS THIS AFTERNOON AND FEW/SCT HIGH CLOUDS THROUGH WED AFTN. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/FIRE WEATHER...BALFOUR AVIATION/MARINE...JJT SHORT TERM WARNINGS...JAD
Hazardous weather outlook, Sep 3, 3:25 AM PDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 325 AM PDT TUE SEP 3 2013 CAZ055-056-058-060>062-040100- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 325 AM PDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS WITH BRIEF HEAVY RAINFALL AND ISOLATED FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-057-040100- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 325 AM PDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS WITH BRIEF HEAVY RAINFALL AND ISOLATED FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-043-040100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 325 AM PDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. 17
In the hours before
Local storm report, Sep 3, 9:45 AM PDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
945 AM PDT TUE SEP 3 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 5 NNE WRIGHTWOOD 34.42N 117.59W
08/30/2013 SAN BERNARDINO CA BROADCAST MEDIA
KTLA SHOWED HELICOPTER FOOTAGE OF RAGGING
DRY WASH AND FLOODING IN PHELAN. FLASH FLOOD
DURATION 2 HOURS
&&
IRIS SYSTEMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 2:37 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Sep 3, 2:56 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 3 hr |
| Sep 3, 3:40 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Sep 3, 4:06 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Sep 3, 4:28 PM PDT | Flash Flood Warning | SGX | Riverside | 2 hr |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.